Hostname: page-component-848d4c4894-4rdrl Total loading time: 0 Render date: 2024-06-13T18:07:14.584Z Has data issue: false hasContentIssue false

0-categorical tree-decomposable structures

Published online by Cambridge University Press:  12 March 2014

A. H. Lachlan*
Mathematics Department, Simon Fraser University, Burnaby, British Columbia V5A IS6, Canada


Our purpose in this note is to study countable ℵ0-categorical structures whose theories are tree-decomposable in the sense of Baldwin and Shelah. The permutation group corresponding to such a structure can be decomposed in a canonical manner into simpler permutation groups in the same class. As an application of the analysis we show that these structures are finitely homogeneous.

Research Article
Copyright © Association for Symbolic Logic 1992

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)



[1]Baer, R., Die Kompositionsreihe der Gruppe alter eineindeutigen Abbildungen einer unendlichen Menge auf sich, Studia Mathematka, vol. 5 (1935), pp. 1517.CrossRefGoogle Scholar
[2]Baldwin, J. T. and Shelah, S., Second-order quantifiers and the complexity of theories, Notre Dame Journal of Formal Logic, vol. 26 (1985), pp. 229303.CrossRefGoogle Scholar
[3]Dixon, J., Neumann, P., and Thomas, S., Subgroups of small index in infinite symmetric groups, Bulletin of the London Mathematical Society, vol. 18 (1986), pp. 580586.CrossRefGoogle Scholar
[4]Hodkinson, I. M. and Macpherson, H. D., Relational structures induced by their finite induced substructures, this Journal, vol. 53 (1988), pp. 222230.Google Scholar
[5]Lachlan, A. H., Complete coinductive theories. I, Transactions of the American Mathematical Society, vol. 319 (1990), pp. 209241.CrossRefGoogle Scholar
[6]Lachlan, A. H., Complete coinductive theories. II, Transactions of the American Mathematical Society, vol. 328 (1991), pp. 527562.Google Scholar
[7]Schmerl, J., Coinductive ℵ0-categorical theories, this Journal, vol. 55 (1990), pp. 11301137.Google Scholar
[8]Schreier, J. and Ulam, S., Über die Permutationsgruppe der natürlichen Zahlenfolge, Studia Mathematka, vol. 4 (1933), pp. 134141.CrossRefGoogle Scholar